MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 20mm x 3.25mm nc quantum apex balloon catheter was selected for dilation.They pulled the device out of the hoop; however, while loading it onto the guidewire, the shaft broke.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 77.7cm distal of the strain relief.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9759077
Report Number2134265-2020-02112
Device Sequence Number2787699
Product Code LOX
UDI-Device Identifier08714729783497
UDI-Public08714729783497
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0024051182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1